It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Karen on January 05, 2000 at 14:51:38:

In Reply to: Re: Vision loss posted by Barbara on December 25, 1999 at 19:00:57:

: After that much time, you should surely have a diagnosis of what's wrong with your eyes. I'd go to an ophthalmologist who could give me a definite diagnosis.

: Barbara

: : I started losing my sight in June of 98. I first lost the lower part of my right eye. Then May of 99 I lost a small portion of my sight in my left eye.
: : Sept 11, 1999 I lost the lower half of my left eye. I have lost some of my color vision and focusing ability.. Now I have lost more sight as of 11/17/99. My right eye is almost blind and my left eye
: : sees alot darker. It is like looking thru 2 pairs of grey sunglasses. The dr. said he is not sure but he thinks it is too low of blood pressure. I do suffer from migrains but they don't
: : believe this has anything to do with it. They thought maybe I would gain sight after the first incident but I keep losing it.
: : I was just wondering if anyone else is experiencing this. I have seen alot of dr. and had lots of mri's and ct scans and they
: : all come out ok. Tried steroids didn't help. If anyone could help me I would appreciate it.

: : Thanks

My mother had the same symptoms they started in May of 1999 in right eye then the left eye in September of 1999. An opthamologist diagnosed her with A.I.O.N. anterior ischemic optic neuropathy. We took her to Dr. Stephen Katz at Ohio State University in Columbus Ohio. He also diagnosed the same as first dr., but he did a arterial biopsy and it was non arteritic. There is arteritic and non-arteritic. You need to find out which you have. They first treated her with 1000 mg of a cortizone intravenously, 250mg 4 times a day in hospital for 3 days. Then they kept her on 80mg. of prednisone for a few weeks then 60mg. They keep checking the optic nerve and the swelling has finally gone down so they are reducing the prednisone. to 5mg. She says that every thing she sees out of her left eye is like looking a things at dusk. The right optic nerve is damaged and all she sees is a little from the side, but it is also dusk like. They say all she can do it wait and hope that some of the vision returns. She is very depressed and quite sad. Which is expected. We all keep hoping and praying. The university of Iowa has a very good research program about this also. You can go to it on the internet. I hope I have help a little. Good luck and get to a good research hospital or a good opthamologist.
Karen


Follow Ups

All times are GMT -7. The time now is 05:28 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!